MAUDE Adverse Event Report: MASIMO - 40 PARKER SEDLINE SENSOR; OXIMETER

MASIMO - 40 PARKER SEDLINE SENSOR; OXIMETER
Model Number 2479
Medical Device Problem Code Device Stops Intermittently (1599)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Attempts for the return of the product as well as additional information requests have been made in order to identify the product involved in the reported event.The customer indicated that the product used for this event was discarded and the lot/serial number was not available.If new information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported by masimo clinical specialist: "at some point during the cardiac surgery, the patient started to sweat massively, vegetatively.The sedline sensor all of a sudden couldn¿t get a proper eeg reading anymore, the sensor¿s electrodes said to have high impedance on the root monitor for a very short time and then continued to be green on the monitor which means the sensor has normal impedance and gets eeg data.Nevertheless, the monitor showed a high number of artifacts, at a 100%.Together with the anesthetist we could exclude external reasons for having those artifacts like electrocautery or manipulation close to the sensor itself.Then, i disconnected the sedline sensor from the patient cable and could see it was severely wet from the patient sweating extremely.We dried the connection and reconnected it, by then the eeg reading was ok again and we could see the dsa also.Now, we could see external interferences in the dsa that showed up all of a sudden.Since the setting in the or has not changed and the root monitor was on the same place than before and even grounded we could not see the source of interferences.By looking at the impedance all the time it was ¿green¿, so it seemed to be fine.Still, the measurement was not as stable as before." no consequences or impact to patient was reported.

Brand Name
SEDLINE SENSOR
Common Device Name
OXIMETER
Manufacturer (Section D)
MASIMO - 40 PARKER
40 parker
irvine CA 92618 1604
MDR Report Key7045810
Report Number2031172-2017-01028
Device Sequence Number10802041
Product Code MWI
UDI-Device Identifier10843997005804
UDI-Public10843997005804
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151644
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2020
Device Model Number2479
Device Catalogue Number2479
Device Lot Number17F1L
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2017
Initial Report FDA Received Date11/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1